Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 84, NWS St. Louis, MO

May 26, 2004Franklin County, Jefferson County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2004, 12:31 PM CDT for Franklin County, Jefferson County, Washington County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2004, 12:31 PM CDT (17:31 UTC)
Expired
May 26, 2004, 1:15 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Franklin County, MO, Jefferson County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 8:50 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS53 KLSX 261731
SVRLSX
MOC071-099-221-261815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI   
  JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 115 PM CDT

* AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF PARKWAY...MOVING EAST AT
  45 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE LARGE HAIL UP TO
  THE SIZE OF GOLFBALLS.

* LOCATIONS IMPACTED INCLUDE...
  LONEDELL
  RICHWOODS
  DITTMER
  CEDAR HILL
  HILLSBORO
  DE SOTO
  FESTUS
  CRYSTAL CITY
  HERCULANEUM
  PEVELY

LARGE HAIL CAN INFLICT SERIOUS INJURY AND CAUSE EXTENSIVE PROPERTY
DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW...AND STAY AWAY
FROM WINDOWS

LAT...LON 3835 9111 3817 9112 3808 9038 3841 9038

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:05 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 26, 11:05 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CDT WED MAY 26 2004

.DISCUSSION...
...FLOOD WATCH WILL BE ISSUED SHORTLY FOR SRN 2/3RDS OF THE CWA...
BUSY DAY ALREADY...AND THINK IT WILL CONTINUE TO BE SO.  RAINS FROM
YESTERDAY AND THIS MORNING HAVE SET UP THE ANTECEDENT CONDITIONS
NECESSARY FOR FLASH FLOODING IF ADDITIONAL HEAVY RAINFALL OCCURS.
CURRENT RADAR TRENDS ARE CONFIRMING THE IDEA OF THE RUC THAT TSRA
WILL CONTINUE TO TRAIN ALONG THE I-70 CORRIDOR INTO TONIGHT.  ALSO
WORRIED SEVERE WEATHER WILL ALSO BE A PROBLEM AGAIN AS MID LEVEL
DISTURBANCE MOVES ALONG E-W ORIENTED FRONT LATER THIS AFTERNOON.
PERSISTENT LOW LEVEL CONVERGENCE ALONG AND NORTH OF FRONT...MUCAPES
>2,000 J/KG...AND >50KT 0-6KM SHEAR SUGGESTS ORGANIZED MULTICELLS
CLUSTERS AND SUPERCELLS ARE LIKELY TODAY AND THIS EVENING.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH THIS AFTN AND TONIGHT FROM AUDRAIN AND PIKE
COUNTIES SWD.
.IL...FLOOD WATCH THIS AFTN AND TONIGHT FROM CALHOUN AND GREENE
COUNTIES SWD AND EWD.

BRITT/PEDIGO

CORRECTED DAY OF THE WEEK

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 11:51 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 AM CDT WED MAY 26 2004

ILZ095>097-MOZ018-019-026-027-034-035-271100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
1151 AM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND PART
OF CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AND A PART
OF SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY PRODUCE HEAVY RAINFALL...AND POSSIBLY A BRIEF PERIOD
OF PEA SIZE HAIL AND STRONG GUSTY WINDS...PARTICULARLY DURING
THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE
REGION.  THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE
THROUGH MEMORIAL DAY WITH A GOOD CHANCE THAT SOME OF THESE STORMS
WILL BE SEVERE. DUE TO THE SERIOUS NATURE OF THE WEATHER CONDITIONS
AND THE FACT THAT MANY PEOPLE HAVE RECREATIONAL INTERESTS FOR THE
WEEKEND...YOU SHOULD KEEP ABREAST WITH LATEST FORECASTS AND
OTHER PRODUCTS ISSUED FROM THE NATIONAL WEATHER SERVICE THIS
WEEKEND.  A WEATHER RADIO OR INTERNET ACCESS IS RECOMMENDED

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE WARRANTED FOR SIGNIFICANT RAINFALL
THIS EVENING AND OVERNIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-271100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1151 AM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A PART
OF CENTRAL MISSOURI...AS WELL AS A PORTION OF SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING.  THUNDERSTORMS ARE EXPECTED TO INCREASE
THROUGH THE AFTERNOON AND EVENING IN HUMID AND UNSTABLE ATMOSPHERE
NORTH OF A STATIONARY FRONT ACROSS CENTRAL AND SOUTHERN MISSOURI.  A
FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS. IN ADDITION CONDITIONS ARE SUCH THAT VERY HEAVY
RAINS COULD OCCUR AS WELL.  A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR MOST OF THE AREA THROUGH 200 PM THIS AFTERNOON.
A FLOOD WATCH IS ALSO IN EFFECT FOR THIS AFTERNOON THROUGH
EARLY THURSDAY.  SEVERAL AREAS RECEIVED 1 TO 3 INCHES OF RAIN
IN THE PAST 24 HOURS AND THE EAST TO WEST ORIENTATION OF STORMS
THAT MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT WILL
BRING ABOUT A SUBSTANTIAL THREAT FOR COPIOUS RAINS AND FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE
REGION.  THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY
RAIN COULD ALSO BE A THREAT.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MEMORIAL
DAY. SOME OF THESE STORMS WILL ALSO LIKELY BE SEVERE...PARTICULARLY
SUNDAY AND SUNDAY NIGHT.  IF YOU ARE GOING TO BE OUTSIDE DURING
THE WEEKEND...THE SERIOUS NATURE OF THIS WEATHER PATTERN SHOULD
MAKE IT IMPERATIVE TO KEEP ABREAST OF LOCAL WEATHER CONDITIONS AND
POSSIBLE STATEMENTS OR WARNINGS FOR YOUR AREA. A WEATHER RADIO
OR INTERNET ACCESS TO THE NATIONAL WEATHER SERVICE IS RECOMMENDED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND TONIGHT
DUE TO SEVERE STORMS AND THE POSSIBILITY OF FLASH FLOODING AS
WELL.

PEDIGO

In the hours before

Local storm report, May 26, 8:52 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             2 N META                38.34N 92.17W
05/26/2004  1.75 INCH        OSAGE              MO   LAW ENFORCEMENT

0815 AM     HAIL             4 SE GERALD             38.36N 91.28W
05/26/2004  0.75 INCH        FRANKLIN           MO   LAW ENFORCEMENT

0830 AM     HAIL             S JERSEYVILLE           39.12N 90.33W
05/26/2004  1.00 INCH        JERSEY             IL   LAW ENFORCEMENT

0835 AM     HAIL             UNION                   38.45N 91.01W
05/26/2004  0.88 INCH        FRANKLIN           MO   LAW ENFORCEMENT

0835 AM     HAIL             3 S WASHINGTON          38.51N 91.01W
05/26/2004  1.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

0845 AM     HAIL             BRIGHTON                39.04N 90.14W
05/26/2004  0.75 INCH        MACOUPIN           IL   TRAINED SPOTTER

&&

CVKING
Local storm report, May 26, 8:52 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             2 N META                38.34N 92.17W
05/26/2004  1.75 INCH        OSAGE              MO   LAW ENFORCEMENT

0815 AM     HAIL             4 SE GERALD             38.36N 91.28W
05/26/2004  0.75 INCH        FRANKLIN           MO   LAW ENFORCEMENT

0830 AM     HAIL             S JERSEYVILLE           39.12N 90.33W
05/26/2004  1.00 INCH        JERSEY             IL   LAW ENFORCEMENT

0835 AM     HAIL             UNION                   38.45N 91.01W
05/26/2004  0.88 INCH        FRANKLIN           MO   LAW ENFORCEMENT

0835 AM     HAIL             3 S WASHINGTON          38.51N 91.01W
05/26/2004  1.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

0845 AM     HAIL             BRIGHTON                39.04N 90.14W
05/26/2004  0.75 INCH        MACOUPIN           IL   TRAINED SPOTTER

&&

CVKING
Local storm report, May 26, 10:15 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             ELLISVILLE              38.59N 90.59W
05/26/2004  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

            NORTHWEST OF INTERSECTION OF MANCHESTER AND CLARKSON
            ROADS.

0920 AM     HAIL             3 S LEBANON             38.56N 89.82W
05/26/2004  0.75 INCH        ST. CLAIR          IL   LAW ENFORCEMENT

&&

CVKING
Local storm report, May 26, 10:15 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             ELLISVILLE              38.59N 90.59W
05/26/2004  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

            NORTHWEST OF INTERSECTION OF MANCHESTER AND CLARKSON
            ROADS.

0920 AM     HAIL             3 S LEBANON             38.56N 89.82W
05/26/2004  0.75 INCH        ST. CLAIR          IL   LAW ENFORCEMENT

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:04 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve41 min
May 26, 7:44 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike46 min
May 26, 8:14 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade46 min
May 26, 8:16 AM CDTSevere Thunderstorm WarningLSXOsage44 min
May 26, 8:40 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis50 min
May 26, 8:51 AM CDTSevere Thunderstorm WarningLSXJefferson39 min
May 26, 9:21 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois39 min
May 26, 11:56 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade49 min
May 26, 1:10 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve50 min
May 26, 2:26 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Saint Francois64 min
May 26, 4:06 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis24 min
May 26, 4:31 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis14 min
May 26, 4:59 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage46 min
May 26, 5:29 PM CDTSevere Thunderstorm WarningLSXLincoln46 min
May 26, 5:41 PM CDTSevere Thunderstorm WarningLSXMontgomery, Warren49 min
May 26, 6:19 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike26 min
May 26, 6:30 PM CDTTornado WarningLSXFranklin, Saint Charles, Saint Louis45 min
May 26, 6:36 PM CDTSevere Thunderstorm WarningLSXCrawford39 min
May 26, 6:40 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis50 min
May 26, 6:46 PM CDTTornado WarningLSXCrawford44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.